Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 22, 2021, 6:36 PM CDT for Jasper County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 22, 2021, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 50
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS84 KJAN 222336
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
636 PM CDT Sun Aug 22 2021
MSZ057-058-230015-
Jasper MS-Clarke MS-
636 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of Jasper and
southwestern Clarke Counties through 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rose Hill, or 15 miles southeast of Newton, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Paulding around 650 PM CDT.
Turnerville around 700 PM CDT.
Heidelberg and Vernon around 715 PM CDT.
Other locations impacted by this storm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3183 8884 3180 8931 3195 8932 3218 8913
3215 8889
TIME...MOT...LOC 2336Z 015DEG 19KT 3211 8904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:20 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 22, 6:20 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
620 PM CDT Sun Aug 22 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
A few storms are dropping south through the region this evening
and one might affect a TAF site. In which case, brief vis
restrictions could occur before returning to VFR. Convection will
once again be sparse tomorrow as high pressure builds in. VFR
conditions should prevail through tonight into tomorrow, though
there is some hint of MVFR stratus affecting a few sites prior to
daybreak tomorrow. /28/
&&
.DISCUSSION...
Tonight and Monday: Scattered showers and a few thunderstorms have
managed to develop in the 0-3km theta-e gradient from northwest to
east central portions, but the warm air aloft is limiting depth.
These will continue into early evening then rapidly diminish after
sunset.
Models in agreement that the mid/upper level ridge over the ArkLaTex
will continue to build in the short term. Meanwhile, at the surface,
the flow around high pressure centered over southeast OK and
northern TN will keep high dewpoints, in the mid/upper 70s, pooled
up over the ArkLaMiss Delta region. As temperatures continue to
trend warmer and dewpoints stay as such, heat indices above 110
appear likely in these areas. Thus, have issued and excessive heat
warning enclosed by a heat advisory. Convection, if any, will be
limited Monday and not provide much effective relief from the
heat./GG/
Monday night through next Saturday...Ridging will be in control
across the region for much of the forecast period. Heat and humidity
will be a concern, with dangerous heat stress conditions expected
through the middle of the week. For Tuesday and Wednesday, highs
look to be in the upper 90s to near 100 in portions of the west and
central, with peak heat index values near 110 degrees. An Elevated
risk for heat stress will be advertised in the HWO for these areas
through Wednesday. A Limited risk will continue to be advertised for
the remainder of the CWA. By Thursday through the remainder of the
week into the weekend, highs look to lower slightly to the lower to
middle 90s, with heat index values over 100 still possible in the
central and west. However, high temps and dewpoints will still need
to be monitored, with excessive heat products possibly being needed
later in the week.
Isolated to scattered showers and thunderstorms will exist through
the period as PW values will remain on the high side. A strong storm
or two will also be possible as sufficient instability will exist.
/27/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 95 75 97 / 13 21 2 18
Meridian 74 94 72 96 / 20 15 1 16
Vicksburg 77 97 77 98 / 10 22 3 13
Hattiesburg 76 96 75 96 / 20 26 8 38
Natchez 76 95 75 97 / 8 20 5 20
Greenville 77 95 75 96 / 11 19 3 8
Greenwood 76 95 74 97 / 11 17 2 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Monday for MSZ026>028-036-037-043-
044-049-050-055-056-060-064>066-072>074.
Excessive Heat Warning until 7 PM CDT Monday for MSZ018-019-025-
034-035-040>042-047-048-053-054-059-061>063.
LA...Heat Advisory until 7 PM CDT Monday for LAZ024-026.
Excessive Heat Warning until 7 PM CDT Monday for LAZ007>009-015-
016-023-025.
AR...Excessive Heat Warning until 7 PM CDT Monday for ARZ074-075.
&&
28Hazardous weather outlook, Aug 22, 2:24 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 224 PM CDT Sun Aug 22 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035- 040>042-047-048-053-054-059-061>063-231930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore- Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren-Hinds- Claiborne-Copiah-Jefferson-Franklin MS-Lincoln-Lawrence- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Significant TIMING...Late morning through the afternoon Monday Dangerous heat expected with peak heat values in excess of 110 degrees. Heat stroke will be a significant concern with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ029>033-038-039-045-057-231930- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Jasper- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Limited TIMING...Late morning through the afternoon Monday Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ024-026-MSZ026>028-036-037-043-044-049-050-055-056-060-064>066- 072>074-231930- Catahoula-Concordia-Grenada-Carroll-Montgomery-Holmes-Attala- Madison MS-Leake-Rankin-Scott-Simpson-Smith-Adams-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Elevated TIMING...Late morning through the afternoon Monday Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ046-051-052-058-231930- Kemper-Newton-Lauderdale-Clarke- 224 PM CDT Sun Aug 22 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat with maximum heat index values of 105 to 110 degrees is expected Tuesday through Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 22, 3:33 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021
MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFSpecial weather statement, Aug 22, 5:16 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Sun Aug 22 2021
MSZ019-034-035-041-222245-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-
516 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern
Sunflower, southeastern Washington, central Humphreys and northern
Sharkey Counties through 545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Darlove, or 8 miles east of Hollandale, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hollandale, Belzoni, Anguilla, Isola, Darlove, Panther Burn, Estill,
Nitta Yuma, Midnight, Murphy, Delta City and Silver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3334 9055 3301 9042 3296 9090 3332 9087
TIME...MOT...LOC 2216Z 343DEG 6KT 3321 9071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Aug 22, 5:54 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
554 PM CDT Sun Aug 22 2021
MSZ047-048-222330-
Warren MS-Hinds MS-
554 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Warren
and northwestern Hinds Counties through 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oak Ridge, or near Redwood, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Youngton and Flowers around 605 PM CDT.
Edwards around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3242 9080 3252 9072 3248 9042 3222 9058
TIME...MOT...LOC 2254Z 304DEG 17KT 3245 9070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Aug 22, 5:58 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
558 PM CDT Sun Aug 22 2021
MSZ051-052-057-058-222330-
Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
558 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Jasper,
southeastern Newton, northwestern Clarke and southwestern Lauderdale
Counties through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meehan, or 12 miles east of Newton, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Stonewall, Rose Hill and Orange around 630 PM CDT.
Other locations impacted by this storm include Chunky and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3209 8872 3206 8911 3235 8902 3237 8889
TIME...MOT...LOC 2257Z 352DEG 17KT 3232 8894
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NFSpecial weather statement, Aug 22, 6:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
636 PM CDT Sun Aug 22 2021
MSZ057-058-230015-
Jasper MS-Clarke MS-
636 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of Jasper and
southwestern Clarke Counties through 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rose Hill, or 15 miles southeast of Newton, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Paulding around 650 PM CDT.
Turnerville around 700 PM CDT.
Heidelberg and Vernon around 715 PM CDT.
Other locations impacted by this storm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3183 8884 3180 8931 3195 8932 3218 8913
3215 8889
TIME...MOT...LOC 2336Z 015DEG 19KT 3211 8904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:19 PM CDT | Special Weather Statement | JAN | Webster | 41 min |
| Aug 21, 9:56 PM CDT | Special Weather Statement | JAN | Webster | 34 min |
| Aug 21, 10:54 PM CDT | Special Weather Statement | JAN | Lowndes | 36 min |
| Aug 22, 2:29 PM CDT | Excessive Heat Warning | JAN | Bolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more | 53 hr |
| Aug 22, 3:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Aug 22, 5:16 PM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Aug 22, 5:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Aug 22, 5:58 PM CDT | Special Weather Statement | JAN | Newton | 32 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.